MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR416
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in south africa on behalf of a healthcare facility has reported that the tubing of ojr416 optiflow junior 2 nasal cannula was detached from the connector (swivel grip).There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the healthcare facility returned three ojr416 optiflow junior 2 nasal cannulas to fisher & paykel healthcare (f&p) for an evaluation.Our investigation is thus based on the evaluation of the returned devices, information provided by the healthcare facility and our knowledge of the product.Results: an evaluation of the returned devices was conducted.For two devices, the tubing was found detached from the connector end (swivel grip).For the third device, tubing was detached from the cannula end and was observed to be stretched.Conclusion: based on the evaluation of the returned devices, information provided by the healthcare facility, and our knowledge of the product, it is most likely that the reported events resulted from the cannulas being subjected to excessive force.As part of the manufacturing process, all optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails specifications is discarded.In addition, representative samples from each batch are functionally tested to assess retention strength between the assembled components.If there are any failures the entire batch quarantined for further investigation.The user instructions which accompany the ojr416 optiflow junior 2 nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "do not stretch the cannula on application; this may cause increase pressure to the patient's skin.If necessary, the cannula may be repositioned.".
 
Event or Problem Description
A distributor in south africa on behalf of a healthcare facility has reported that the tubing of ojr416 optiflow junior 2 nasal cannula was detached from the connector (swivel grip).It was further reported that 3 other units were affected.There was no reported patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key23411920
Report Number9611451-2025-01190
Device Sequence Number8956589
Product Code BTT
UDI-Device Identifier09420012435958
UDI-Public(01)09420012435958(10)2103290697(11)240813(17)270813
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR416
Device Catalogue NumberOJR416
Device Lot Number2103290697
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
900PT562 - F&P AIRSPIRAL TUBE AND CHAMBER KIT; 900PT562 - F&P AIRSPIRAL TUBE AND CHAMBER KIT; AEROGEN NEBULIZER
Patient SexUnknown